The Annals of Probability

Limit Theorems for a $GI/G/\infty$ Queue

Norman Kaplan

Full-text: Open access

Abstract

The $GI/G/\infty$ queue is studied. For the stable case $(\nu = \text{expected service time} < \infty)$, necessary and sufficient conditions are given for the process to to have a legitimate regeneration point. In the unstable case $(\nu = \infty)$, several limit theorems are established. Let $X(t)$ equal the number of servers busy at time $t$. It is proven that when $\nu = \infty$, \begin{equation*}\tag{i}\frac{X(t)}{\lambda(t)} \Rightarrow 1\end{equation*} and \begin{equation*}\tag{ii}\frac{X(t) - \lambda(t)}{\sqrt{\lambda(t)}} \Rightarrow N(0, 1)\end{equation*} where $\lambda(t)$ is a deterministic function. ($\Rightarrow$ means convergence in distribution). A Poisson type limit result is also proved when the arrival of a customer is a rare event.

Article information

Source
Ann. Probab., Volume 3, Number 5 (1975), 780-789.

Dates
First available in Project Euclid: 19 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aop/1176996265

Digital Object Identifier
doi:10.1214/aop/1176996265

Mathematical Reviews number (MathSciNet)
MR413306

Zentralblatt MATH identifier
0322.60081

JSTOR
links.jstor.org

Subjects
Primary: 60K25: Queueing theory [See also 68M20, 90B22]

Keywords
$GI/G/\infty$ queue cluster process point process regeneration point

Citation

Kaplan, Norman. Limit Theorems for a $GI/G/\infty$ Queue. Ann. Probab. 3 (1975), no. 5, 780--789. doi:10.1214/aop/1176996265. https://projecteuclid.org/euclid.aop/1176996265


Export citation